Article Text

Download PDFPDF
CASE REPORT
Rare side effect of adjuvant ipilimumab after surgical resection of melanoma: Guillain-Barré syndrome

Summary

Guillain-Barré syndrome is a life-threatening neurological disorder that presents with rapid ascending paralysis and areflexia. Guillain-Barré syndrome is traditionally associated with infections from a gastrointestinal or respiratory tract source. We report the case of a 71-year-old man with melanoma who was treated with ipilimumab as adjuvant immunotherapy and subsequently developed Guillain-Barré syndrome. The diagnosis was made clinically through physical exam findings. He was successfully treated with a combination of intravenous immunoglobulin therapy and corticosteroids.

  • unwanted effects / adverse reactions
  • cancer intervention
  • peripheral nerve disease
  • skin cancer
  • chemotherapy
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.